Alert archive / Georgia / Heat Advisories in 2012

Heat Advisory 3, NWS Tallahassee, FL

August 31, 201214 counties in Florida; 16 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this heat advisory at Aug 31, 2012, 1:08 PM CDT for 14 counties in Florida; 16 counties in Georgia; 5 counties in Alabama. It took effect at Sep 1, 2012, 11:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2012, 1:08 PM CDT (18:08 UTC)
In effect from
Sep 1, 2012, 11:00 AM CDT
Expired
Sep 1, 2012, 2:46 PM CDT
In force
4 hr
Issued by
NWS Tallahassee, FL
All 35 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WWUS72 KTAE 311808
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT FRI AUG 31 2012

...HEAT ADVISORY NOW IN EFFECT FROM NOON EDT /11 AM CDT/ UNTIL 8
PM EDT /7 PM CDT/ SATURDAY FOR SOUTHEAST ALABAMA...PORTIONS OF
SOUTHWESTERN GEORGIA...AND MUCH OF NORTH FLORIDA...

ALZ065>069-FLZ007>019-026>028-GAZ120>123-125-142>146-155>159-
020000-
/O.NEW.KTAE.HT.Y.0003.120901T1600Z-120902T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-QUITMAN-CLAY-RANDOLPH-DOUGHERTY-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-DECATUR-GRADY-
THOMAS-BROOKS-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...
TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE...
SWEETWATER...CRAWFORDVILLE...PERRY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
ALBANY...DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...
PELHAM...MOULTRIE...DONALSONVILLE...BAINBRIDGE...CAIRO...
THOMASVILLE...QUITMAN
208 PM EDT FRI AUG 31 2012 /108 PM CDT FRI AUG 31 2012/

...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 8 PM EDT
/7 PM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ SATURDAY. 

* TEMPERATURE...MAXIMUM AIR TEMPERATURES 94 TO 97 DEGREES.

* HEAT INDEX...MAXIMUM HEAT INDICES OF 105 TO 108 DEGREES. 

* IMPACTS...POTENTIAL FOR HEAT EXHAUSTION AND HEAT STROKE IS
  INCREASED WITH ANY OUTDOOR ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES NEARING 108
DEGREES ARE EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL INCREASE THE LIKELIHOOD OF HEAT ILLNESSES. DRINK
PLENTY OF NON-ALCOHOLIC BEVERAGES TO STAY HYDRATED IF YOU MUST
BE OUTSIDE AND TAKE FREQUENT BREAKS IN AN AIR-CONDITIONED ROOM OR
IN THE SHADE.

&&

$$

GODSEY
2 follow-up statements
487 
WWUS72 KTAE 010850
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 AM EDT SAT SEP 1 2012

...A HEAT ADVISORY NOW IN EFFECT FROM 3 PM EDT / 2 PM CDT UNTIL 6
PM EDT / 5 PM CDT THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...MUCH
OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AS WELL MOST INTERIOR
SECTIONS OF THE FLORIDA BIG BEND AND PANHANDLE...EXCEPT FOR THE
EXTREME SOUTHEASTERN BIG BEND...

FLZ015-028-GAZ146-011000-
/O.CAN.KTAE.HT.Y.0003.120901T1600Z-120902T0000Z/
INLAND FRANKLIN-INLAND TAYLOR-COLQUITT-
INCLUDING THE CITIES OF...PERRY...MOULTRIE
450 AM EDT SAT SEP 1 2012

...THE HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
HEAT ADVISORY...AS MAXIMUM HEAT INDICES ARE EXPECTED TO REMAIN
BELOW 104 DEGREES ALL DAY.

$$

GAZ124-012200-
/O.EXB.KTAE.HT.Y.0003.120901T1900Z-120901T2200Z/
TERRELL-
INCLUDING THE CITY OF...DAWSON
450 AM EDT SAT SEP 1 2012

...A HEAT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6
PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING. 

* TEMPERATURE...MAXIMUM AIR TEMPERATURE AROUND 96 DEGREES.

* HEAT INDEX...MAXIMUM HEAT INDICES OF 104 TO 105 DEGREES.

* IMPACTS...POTENTIAL FOR HEAT EXHAUSTION AND HEAT STROKE IS 
  INCREASED WITH ANY OUTDOOR ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES IN THE MIDDLE
100S IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL INCREASE THE LIKELIHOOD OF HEAT ILLNESSES. DRINK
PLENTY OF NON-ALCOHOLIC BEVERAGES TO STAY HYDRATED IF YOU MUST BE
OUTSIDE AND TAKE FREQUENT BREAKS IN AN AIR-CONDITIONED ROOM OR IN
THE SHADE.

&&

$$

ALZ065>069-FLZ007>014-016>019-026-027-GAZ120>123-125-142>145-
155>159-012200-
/O.EXT.KTAE.HT.Y.0003.120901T1900Z-120901T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-GADSDEN-
LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-QUITMAN-CLAY-
RANDOLPH-DOUGHERTY-EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...
TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE...
SWEETWATER...CRAWFORDVILLE...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
ALBANY...DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...
PELHAM...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN
450 AM EDT SAT SEP 1 2012 /350 AM CDT SAT SEP 1 2012/

...THE HEAT ADVISORY IS NOW IN EFFECT FROM 3 PM EDT /2 PM CDT/
THIS AFTERNOON TO 6 PM EDT /5 PM CDT/ THIS EVENING...

* TEMPERATURE...MAXIMUM AIR TEMPERATURES 94 TO 96 DEGREES.

* HEAT INDEX...MAXIMUM HEAT INDICES OF 104 TO 106 DEGREES.

* IMPACTS...POTENTIAL FOR HEAT EXHAUSTION AND HEAT STROKE IS 
  INCREASED WITH ANY OUTDOOR ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES IN THE MIDDLE 
100S IS EXPECTED.THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL INCREASE THE LIKELIHOOD OF HEAT ILLNESSES. DRINK
PLENTY OF NON-ALCOHOLIC BEVERAGES TO STAY HYDRATED IF YOU MUST BE
OUTSIDE AND TAKE FREQUENT BREAKS IN AN AIR-CONDITIONED ROOM OR IN
THE SHADE.

&&

$$

17-GOULD
375 
WWUS72 KTAE 011946
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT SAT SEP 1 2012

...HEAT ADVISORY IS CANCELLED...

.ALTHOUGH IT WILL BE WARM...HEAT INDICES ARE EXPECTED TO REMAIN
WELL BELOW 108 DEGREES FOR THE REMAINDER OF THE AFTERNOON.

ALZ065>069-FLZ007>014-016>019-026-027-GAZ120>125-142>145-155>159-
012100-
/O.CAN.KTAE.HT.Y.0003.000000T0000Z-120901T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-GADSDEN-
LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...
TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE...
SWEETWATER...CRAWFORDVILLE...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...
CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE...CAIRO...
THOMASVILLE...QUITMAN
346 PM EDT SAT SEP 1 2012 /246 PM CDT SAT SEP 1 2012/

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
HEAT ADVISORY. 

ALTHOUGH IT WILL BE WARM...HEAT INDICES ARE EXPECTED TO REMAIN
WELL BELOW 108 DEGREES FOR THE REMAINDER OF THE AFTERNOON.

$$

DVD

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this heat advisory went out at Aug 31, 9:41 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 31, 9:41 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 AM EDT Fri Aug 31 2012

.DISCUSSION...
We're finally entering into a more "typical" late summer weather
pattern, with warm, partly cloudy conditions and isolated
afternoon and evening showers and thunderstorms. We updated the
early morning forecast package to lower today's PoP slightly, as
the 12 UTC KTAE upper air sounding showed very dry air above
700 mb. The latest ARW cores of the Convection Allowing Models
(CAM) picked up on this drier trend, showing only a small pocket
of widely scattered convective cells in the Apalachicola River
basin late this afternoon where the sea breeze front convergence
appears to be maximized. The NMM cores of the CAM NWP seem too
bullish on convection today, given the poor thermodynamics. The
poor thermodynamics should limit updraft strength, reducing the
threat for severe storms or flooding.

&&

.AVIATION [Through 12Z Saturday]...
Areas of VLIFR cigs have been very slow to dissipate so far this
morning, but they should lift soon, followed by prevailing VFR
conditions and light winds for all terminals. We will be backing off on the
thunderstorm forecasts from the earlier TAF package given the drier
air we're observing in the 12 UTC data. Whiles TSRA will be
possible, they will be isolated and end by sunset or shortly
after.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

Fournier
Hazardous weather outlook, Aug 31, 1:54 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 AM EDT FRI AUG 31 2012

FLZ108-112-114-010000-
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
254 AM EDT FRI AUG 31 2012 /154 AM CDT FRI AUG 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BEACHES FROM GULF TO WALTON
COUNTIES.

.DAY ONE...TODAY AND TONIGHT...

* THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG FLORIDA
  PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

ALZ065>069-FLZ007>019-026>029-034-115-118-127-128-134-GAZ120>131-
142>148-155>161-GMZ730-750-755-765-770-775-010000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-
TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-
COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
254 AM EDT FRI AUG 31 2012 /154 AM CDT FRI AUG 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND INLAND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 10:44 AM CDTRip Current StatementTAEBay, Gulf, Walton18 hr

Nearby

Heat Advisories in Georgia, 2012Heat Advisories in Florida, 2012Heat Advisories in Alabama, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.